Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2020, 3:04 PM CDT for Brown County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2020, 3:04 PM CDT (20:04 UTC)
- Expired
- Jun 11, 2020, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 36 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:06 PM CDT | TSTM WND DMG | 2 Nne Denmark, WI | TREES AND POWER LINES DOWN IN NEW DENMARK. |
| Jun 11, 3:06 PM CDT | TSTM WND DMG | 2 Nne Denmark, WI | TREES AND POWER LINES DOWN IN NEW DENMARK. TIME ESTIMATED BY RADAR. |
| Jun 11, 3:09 PM CDT | TSTM WND DMG | Maribel, WI | POWER POLE DOWN. TIME ESTIMATED BY RADAR. |
| Jun 11, 3:09 PM CDT | TSTM WND DMG | Maribel, WI | TREE DOWN. TIME ESTIMATED BY RADAR. |
| Jun 11, 3:16 PM CDT | TSTM WND DMG | 1 Nne Francis Creek, WI | TREE DOWN IN KOSSUTH. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759
WUUS53 KGRB 112004
SVRGRB
WIC009-061-071-112045-
/O.NEW.KGRB.SV.W.0017.200611T2004Z-200611T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
304 PM CDT Thu Jun 11 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southeastern Brown County in northeastern Wisconsin...
Southwestern Kewaunee County in northeastern Wisconsin...
Northeastern Manitowoc County in east central Wisconsin...
* Until 345 PM CDT.
* At 303 PM CDT, a severe thunderstorm was located near Denmark, or
10 miles southeast of Green Bay, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Two Creeks around 325 PM CDT.
Other locations impacted by this severe thunderstorm include Krok,
Mishicot, Maribel, Larrabee, Curran, Morrison, Ellisville, Humboldt,
Ledgeview and East Krok.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4431 8810 4454 8799 4445 8744 4433 8748
4418 8746 4415 8749
TIME...MOT...LOC 2003Z 286DEG 39KT 4439 8787
HAIL...1.00IN
WIND...60MPH
$$
Kurimski3 follow-up statements
922
WWUS53 KGRB 112016
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
316 PM CDT Thu Jun 11 2020
WIC009-112026-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-200611T2045Z/
Brown WI-
316 PM CDT Thu Jun 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4426 8789 4433 8777 4450 8776 4445 8744
4432 8748 4418 8746 4415 8749
TIME...MOT...LOC 2016Z 288DEG 41KT 4441 8766 4433 8768 4426 8773
$$
WIC061-071-112045-
/O.CON.KGRB.SV.W.0017.000000T0000Z-200611T2045Z/
Kewaunee WI-Manitowoc WI-
316 PM CDT Thu Jun 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN KEWAUNEE AND NORTHEASTERN MANITOWOC COUNTIES...
At 316 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Kewaunee to 6 miles northwest of
Two Creeks to 7 miles southeast of Denmark, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Kewaunee and Two Creeks around 325 PM CDT.
Other locations impacted by these severe thunderstorms include Krok,
Cooperstown, Mishicot, Norman, Kewaunee Power Station, Point Beach
State Park, Fisherville, Maribel, Larrabee and Curran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4426 8789 4433 8777 4450 8776 4445 8744
4432 8748 4418 8746 4415 8749
TIME...MOT...LOC 2016Z 288DEG 41KT 4441 8766 4433 8768 4426 8773
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Kurimski865
WWUS53 KGRB 112027
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
327 PM CDT Thu Jun 11 2020
WIC061-071-112045-
/O.CON.KGRB.SV.W.0017.000000T0000Z-200611T2045Z/
Kewaunee WI-Manitowoc WI-
327 PM CDT Thu Jun 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTH CENTRAL KEWAUNEE AND NORTHEASTERN MANITOWOC COUNTIES...
At 327 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Kewaunee to Two Creeks to 9 miles
northeast of Manitowoc, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
south central Kewaunee and northeastern Manitowoc Counties, including
the following locations... Mishicot, Norman, Kewaunee Power Station,
Point Beach State Park, Fisherville, Point Beach Nuclear Plant, Tisch
Mills, Birchwood, East Krok and Larrabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4422 8773 4447 8760 4445 8744 4433 8748
4418 8746 4415 8749
TIME...MOT...LOC 2027Z 289DEG 42KT 4436 8750 4428 8752 4421 8757
HAIL...0.75IN
WIND...60MPH
$$
Kurimski190
WWUS53 KGRB 112035
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
335 PM CDT Thu Jun 11 2020
WIC061-071-112045-
/O.EXP.KGRB.SV.W.0017.000000T0000Z-200611T2045Z/
Kewaunee WI-Manitowoc WI-
335 PM CDT Thu Jun 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KEWAUNEE AND
NORTHEASTERN MANITOWOC COUNTIES WILL EXPIRE AT 345 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
LAT...LON 4422 8773 4447 8760 4445 8744 4433 8748
4418 8746 4415 8749
TIME...MOT...LOC 2035Z 286DEG 39KT 4434 8739 4426 8741 4419 8747
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:02 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 11, 2:02 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 202 PM CDT Thu Jun 11 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 202 PM CDT Thu Jun 11 2020 Showers and thunderstorms are expected to continue to develop across the area through the evening hours as a cold front tracks south through the area with some upper level jet support and a mid level trough tracking through the western Great Lakes region. Although moisture is fairly limited, there is some modest MUCAPEs building across the area with low WBZ heights and an inverted V sounding in the lowest levels indicate that the strongest storms could produce winds over 40 mph and hail. Cold air will filter in across the region later tonight as the convection comes to an end. Overnight lows are expected to fall to around 40 across the far north, with lows around 50 across central and east-central Wisconsin. Friday will be cool for this time of the year as 850 mb temperatures plummet into the single digits. The day will start out fairly sunny, however clouds are expected to increase during the afternoon as the cold air creates steep low level lapse rates across the region. There could even be an isolated shower across portions of central and east-central Wisconsin during the afternoon hours as depicted by the CAMS models. Highs on Friday are expected to mainly be in the 60s with some upper 50s possible across north-central and the Door Peninsula and low 70s possible across portions of central Wisconsin. .LONG TERM...Friday Night Through Thursday Issued at 202 PM CDT Thu Jun 11 2020 The initial concern will be how cool to take temperatures Friday night as frost is looking more likely across the north. Later concerns would be a return of the warmth/humidity toward the middle of next week, along with a chance of showers/storms. A somewhat amplified flow consisting of a northwest CONUS upper trough, southern Plains to Great Lakes upper ridge and a closed upper low over the mid-Atlantic states to persist into the middle of next week as the upper low bogs down eastward movement of systems. After a cool weekend, temperatures are forecast to slowly rise each day next week as the upper ridge to be nearby. Precipitation chances appear limited until perhaps Tuesday at the earliest when Pacific systems ride northeast toward Lake Superior and a frontal boundary to likely be draped on the northern edge of the upper ridge. An upper ridge over the central CONUS will provide a cool northwest flow into WI Friday night. A surface ridge axis to stretch from western Ontario southward through WI, then southwest to the southern Plains and will provide mostly clear skies/light winds to northeast WI. Near perfect radiational cooling conditions will allow temperatures to easily fall through the night with readings expected to dip into the lower to middle 30s north- central WI, lower to middle 40s east-central WI. Anticipate an eventual need for a frost advisory across northern WI. Little change synoptically speaking going into Saturday with the upper ridge and surface ridge maintaining their respective positions. Look for a good amount of sunshine on Saturday with max temperatures to be in the lower 60s near Lake MI, middle to upper 60s inland. The upper ridge shifts east into the Upper Midwest Saturday night, while the surface ridge to extend from western Quebec southwest through the Great Lakes to the western Gulf of Mexico. Slightly warmer air to move into WI overnight. thus temperatures should not drop off as far compared to Friday night. Nevertheless, mostly clear skies and light winds will drop readings into the upper 30s to around 40 degrees north, middle to upper 40s across east- central WI. As the upper ridge edges into western WI on Sunday, temperatures will continue to slowly moderate. We will still have a prevailing east-southeast wind, thus temperatures to remain below normal through Sunday. Under mostly sunny skies, look for max temperatures to be in the middle 60s near Lake MI, upper 60s to lower 70s inland. Quiet weather conditions are forecast to hold through Monday as the upper ridge moves into the western Great Lakes and the surface ridge remains over the Great Lakes. We may see a few more clouds, especially over central WI as the models show some showers/storms developing Sunday night over the Upper Midwest on the nose of a 50 knot southwest low-level jet. This precipitation will remain well to our west, but some clouds will push east from the convection into WI. Max temperatures on Monday will range from the upper 60s lakeside, middle to upper 70s inland. A modest shortwave trough is progged to climb the backside of the upper ridge (located over the Great Lakes) on Monday night and could bring a chance of showers/thunderstorms into central WI after midnight. This activity will attempt to push east Tuesday morning, but the shortwave trough tracks northeast toward Lake Superior and a weakening low-level jet would likely have any precipitation in central WI tend to weaken/dissipate before reaching eastern WI. If the precipitation does diminish and skies can stay partly cloudy, temperatures should be able to reach the middle to upper 70s near Lake MI, mainly lower 80s inland although a few locations could reach the middle 80s. By the middle of next week, the upper ridge is forecast to be to our east with a broad southwest flow returning to WI. Gulf moisture will gradually get pulled north, thus humidity to be on the increase with dew points surpassing 60 degrees by Wednesday morning. The main weather feature to watch will be a modest cold front that models slowly sag southeast into WI. There are timing issues with regards to the frontal movement (GFS faster than the ECMWF/CMC) which would impact on when to introduce showers/storms back into the forecast. For now, prefer to keep Wednesday dry and go with chance pops Wednesday night into Thursday. Temperatures to remain above normal for both Wednesday and Thursday with a few locations approaching 90 degrees, but holding in the middle to upper 70s lakeside. && .AVIATION...for 18Z TAF Issuance Issued at 1228 PM CDT Thu Jun 11 2020 A strong upper level disturbance will bring increasing clouds along with scattered showers and thunderstorms this afternoon and evening. VFR conditions are expected outside of any shower activity. The activity will diminish by midnight. A cold front will move south from Upper Michigan late tonight and could bring a short interval of MVFR ceilings north of a Rhinelander to Iron Mountain line. Skies will become mostly sunny by Friday afternoon. Excellent flying weather is expected Saturday and Sunday with mostly clear skies, light winds and excellent visibility. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jun 11, 2:02 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 202 PM CDT Thu Jun 11 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 202 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and evening as a strong upper system moves across the area. A few storms could produce wind gusts over 40 mph, hail, and heavy rainfall. Some rivers and streams will continue to rise from recent rainfall. Minor flooding is possible in some areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Areas of frost are expected across northern Wisconsin Friday night as temperatures are forecast to fall into the lower to middle 30s. A Frost Advisory will likely be needed. Patchy frost is also possible over parts of north-central Wisconsin Saturday night. Some rivers and streams are expected to remain above bankfull through the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report strong winds or hail this afternoon and this evening. LMZ521-522-541>543-121915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 202 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Conditions hazardous to small craft are expected through early evening. Scattered thunderstorms are expected this afternoon and evening as a strong upper system moves across the area. A few storms could produce wind gusts over 35 knots and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. Kurimski/Kallas
In the hours before
Local storm report, Jun 11, 2:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT THU JUN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL ASHWAUBENON 44.46N 88.08W
06/11/2020 M0.25 INCH BROWN WI OFFICIAL NWS OBS
&&
SACLocal storm report, Jun 11, 2:33 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT THU JUN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL ASHWAUBENON 44.46N 88.08W
06/11/2020 M0.50 INCH BROWN WI OFFICIAL NWS OBS
&&
SACLocal storm report, Jun 11, 2:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT THU JUN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 1 SSW GREEN BAY 44.50N 88.00W
06/11/2020 M0.25 INCH BROWN WI BROADCAST MEDIA
&&
TIMMUSpecial weather statement, Jun 11, 2:47 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Green Bay WI 247 PM CDT Thu Jun 11 2020 WIZ018>022-030-031-035>040-045-048>050-073-074-112300- Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CDT Thu Jun 11 2020 ...THUNDERSTORMS MOVING ACROSS CENTRAL TO EAST CENTRAL WISCONSIN THROUGH THE EVENING... At 245 PM CDT, Doppler radar was tracking thunderstorms moving through central and east-central Wisconsin. These storms are moving east at 40 mph. Additional thunderstorms are developing upstream, therefore several rounds of thunderstorms are expected through the evening hours. The strongest storms are capable of producing pea to penny size hail, winds in excess of 40 mph, and heavy rainfall. If outdoors, consider seeking shelter inside a sturdy building. Kurimski
Local storm report, Jun 11, 2:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT THU JUN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
06/11/2020 M46 MPH BROWN WI ASOS
&&
SACLocal storm report, Jun 11, 2:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT THU JUN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
06/11/2020 M54 MPH BROWN WI ASOS
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:50 PM CDT | River Flood Warning | GRB | Marathon | 38 hr |
| Jun 11, 3:13 AM CDT | Small Craft Advisory | GRB | 16 hr | |
| Jun 11, 10:23 AM CDT | River Flood Warning | GRB | Lincoln | 25 hr |
| Jun 11, 12:57 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 3 hr |
| Jun 11, 2:53 PM CDT | Special Marine Warning | GRB | 52 min | |
| Jun 11, 3:36 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jun 11, 6:42 PM CDT | Special Weather Statement | GRB | Kewaunee | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.